MAUDE Adverse Event Report: MEDTRONIC XOMED INC. XPS® BUR - HIGH SPEED RAD®; BUR, EAR, NOSE AND THROAT

MEDTRONIC XOMED INC. XPS® BUR - HIGH SPEED RAD®; BUR, EAR, NOSE AND THROAT
Model Number 1883070HS
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/29/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product evaluation: analysis results are not available; the device is being shipped from ous to our us facility.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician reported that during ¿the early step¿ of an ess (endoscopic sinus surgery), ¿the bur was broken.A back-up device was used instead, and the procedure was completed with the back-up device.¿ there was no patient impact.
 
Additional Manufacturer Narrative
The product analysis indicates one opened sample, part number 1883070hs, from lot number 0213503453 was received.Analysis results indicated that the inner spiral wrap was stretched which resulted in the tip extending beyond the support area of the outer tube (by 0.36¿) which would have resulted in the reported event.Although there was damage to the spiral wrap, the remainder of the inner assembly spun freely by hand.There was gouging and a thinning of the distal outer tube wall thickness which is indicative of excess pressure applied to the bur while in use.There were no loose components.The information most likely indicates that aggressive use resulted in the gouging and wear which increased the torsional load and caused the spiral wrap damage.The device condition was out of specification as it relates to the complaint.If information is provided in the future, a supplemental report will be issued.

Brand Name
XPS® BUR - HIGH SPEED RAD®
Common Device Name
BUR, EAR, NOSE AND THROAT
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr north
jacksonville FL 32216
MDR Report Key7141626
Report Number1045254-2017-00479
Device Sequence Number19115780
Product Code EQJ
UDI-Device Identifier20681490464608
UDI-Public20681490464608
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/13/2025
Device Model Number1883070HS
Device Catalogue Number1883070HS
Device Lot Number0213503453
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/08/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2017
Supplement Date Received by Manufacturer01/03/2018
Initial Report FDA Received Date12/22/2017
Supplement Report FDA Received Date01/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1